Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Sprironolactone And Weight Gain Or Weight Loss Question

Discussion in 'Treatments for Androgenetic Alopecia' started by reena, Oct 26, 2019.

  1. reena

    reena New Member

    Joined:
    Aug 26, 2017
    Messages:
    19
    Likes Received:
    1
    Dislikes Received:
    0
    *** I originally posted this on hairloss talk while this site was down. I have been off Spironolactone for going on 4 weeks. I would love to hear from you all on Spironolactone and weight gain experience. Everyone here has always been such a big help to me <3 ***

    has anyone experienced weight gain or inability to lose while taking spironolactone? And, has anyone lost stubborn weight when discontinuing the med?

    I understand that spironolactone works by blocking DHT, and probably impacting estrogen levels (aside from the diuretic effects). I'm going to assume it has the possibility of making someone estrogen-dominant. I have been on spironolactone for over 2 years. It was prescribed for back acne, but I was happy to take it because I knew it would help the Telogen Effluvium/early Androgenetic Alopecia. I was already on rogaine and having a positive response to it alone. I am not PCOS to my knowledge.

    I used to be very lean, but after my youngest was born 5 years ago, I had to take a med that caused weight gain as a side effect. I was also prescribed levothyroxine for slight hypothyroidism. After discontinuing the med that caused w/g, I lost a good deal of weight over months. Then, less than a year after that, I started spironolactone. I feel like my weight loss is hindered by spironolactone. I have never returned to my normal prepreg weight, and remain 15-20 lb heavier. I have more body fat all over, especially belly and thighs. My bust is fuller for sure. I do not take hormonal birth control, and of course the spironolactone makes periods irregular. I am tempted to discontinue the spironolactone for a period of time to see what happens to my weight. I am petrified though, that I will start another Telogen Effluvium cycle or hair loss will worsen. I feel like I am at least in a stable place with my hair, and I am terrified to lose anything. I believe my weight is being impacted big time due to spironolactone induced hormone imbalance. I would LOVE to hear insights from anyone that has gone through a similar situation. Thank you, I'm looking forward to any help I can get
     
  2. Deirdre

    Deirdre Senior Member

    Joined:
    Sep 17, 2006
    Messages:
    3,462
    Likes Received:
    9
    Dislikes Received:
    0
    I took it years ago and it didn't effect either my weight or my hair. Maybe it's your thyroid affecting weight?
     
  3. shira

    shira New Member

    Joined:
    Jan 18, 2019
    Messages:
    12
    Likes Received:
    0
    Dislikes Received:
    0
    What was the dose you took? Was it with birth control or just Spironolactone?
     
  4. shira

    shira New Member

    Joined:
    Jan 18, 2019
    Messages:
    12
    Likes Received:
    0
    Dislikes Received:
    0
    Yes

    I gain stubborn weight that was the hardest to lose!
    I’m back on it for my Hainaut I take half of 25mg
     

Share This Page